IVIG and Botox/Dermal Fillers? Will this have any impact on the fillers i periodically receive?
Doctor Answers 3
ImmunoGlobulins, Antibodies, Botox and Fillers
HA (hyaluronic gel fillers) are broken down by an enzyme called hyaluronidase. There is the rare possibility of antibody production which would make their duration shorter but a allergic reaction is more of a concern but rare as I said.
Regarding the muscle relaxers: Botox, Dysport and Xeomin. While in the watery tissues between cells, enzymes break them down too and antibody production would reduce their duration but allergic reaction would be more of a concern and this too is rare.
Receiving IVIG for your specific autoimmune disease probably has little effect on the duration of either fillers or muscle relaxers.
For a more specific answer, please contact the Consumer Affairs Division of any of the Muscle Relaxer or Filler companies. These would be: Allergan, Galderma and Merz.
All the best to you!
Increased Soft Tissue Filler Metabolism/Breakdown
There are a small number of patients that do not experience this type of product duration. In my experience these patients tend to be thin patients who smoke, or who are very physically active; but there are others that fall outside these characteristics.
Your altered immune function may certainly affect the longevity of the filler you have received. You would have to try out different products to see whether or not you would experience different results. Generally, all of the hyaluronic acid fillers would likely behave in a similar fashion. Radiesse may behave slightly differently because it is composed of a calcium phosphate microsphere.
If you find that your fillers break down very quickly, and you are not seeing the results you desire, then consideration could be given to using autologous fat grafts, or a permanent filler such as Artefill. Sculptra may be another option for you, but that relies on collagen production, and I suspect that process may be altered for you as well.
You should discuss your concerns with a board-certified plastic surgeon that has experience using all of these filler modalities, so that consideration can be given to using the treatment that would work best for you.
IVIG should not effect your injectables
Andrew Campbell, M.D.
Facial Plastic Surgeon
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.